Hail, Sullivan
- When
- April 3, 4:00 AM CST
- Where
- Sullivan County, 1 mi N of Green Castle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.285, -92.880
A strong cold front pushed through the region on the 3rd of April. Strong to severe thunderstorms developed with large hail the primary result.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A strong cold front pushed through the region on the 3rd of April. Strong to severe thunderstorms developed with large hail the primary result.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 3, 1:25 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 225 AM CDT TUE APR 3 2007 .DISCUSSION... MAIN FOCUS IN THE SHORT TERM IS WITH ONGOING STRONG CONVECTION BEHIND AN OUTFLOW BOUNDARY THAT ORIGINATED OVER SOUTHEAST NEBRASKA AND CONTINUES TO ADVANCE EAST/SOUTHEAST ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. MEANWHILE...THE SURFACE LOW CONTINUES TO PROGRESS NORTHEAST ALONG THE WARM FRONT...WITH THE TRAILING COLD FRONT LOCATED FROM WEST CENTRAL KANSAS THROUGH THE PANHANDLES OF OKLAHOMA AND TEXAS EARLY THIS MORNING. IN ADDITION TO THE ONGOING CONVECTION JUST BEHIND THE OUTFLOW BOUNDARY...CONVECTION IS EXPECTED TO DEVELOP BACK ALONG THE COLD FRONT THIS MORNING. SHORT RANGE FORECAST MODELS AND ANTICIPATED FRONTAL TIMING INDICATE THE SHOWERS AND THUNDERSTORMS WILL PUSH EAST OF THE FORECAST AREA...ALONG WITH THE COLD FRONT...FROM MID TO LATE MORNING. JUST LEFT A SLIGHT CHANCE FOR SOME LINGERING ACTIVITY IN THE FAR EASTERN SECTION THROUGH EARLY AFTERNOON. THEN THE STORY TURNS TO THE COLDER TEMPERATURES IN THE WAKE OF THE COLD FRONT. TEMPERATURES ACROSS THE FORECAST AREA WILL REACH THEIR MAXIMA EARLY IN THE DAY AND BECOME STEADY/FALL FROM NORTHWEST TO SOUTHEAST BY THIS AFTERNOON. COLD AIR ADVECTION WILL CONTINUE TONIGHT...WITH TEMPERATURES EXPECTED TO FALL AT OR BELOW FREEZING ACROSS ALL BUT PORTIONS OF EAST CENTRAL KANSAS/CENTRAL MISSOURI. THE GREATEST AREA OF CONCERN FOR A HARD FREEZE IS FAR NORTHERN AND NORTH CENTRAL MISSOURI. A REINFORCING SURGE OF COLD AIR IS FORECAST THURSDAY NIGHT AS THE RATHER IMPRESSIVE SURFACE RIDGE BUILDS EVEN FURTHER SOUTH. BOTH THE NAM AND GFS SHOW PRECIPITATION DEVELOPING SOUTHEAST FROM SOUTHERN NEBRASKA AND CLIPPING THE SOUTHWEST PORTION OF THE FORECAST AREA THURSDAY AFTERNOON/NIGHT. STILL NOT OVERLY CONFIDENT ON THE PLACEMENT OF THE RESPONSIBLE SHORTWAVE DIVING SOUTHEAST IN THE NORTHWEST FLOW ALOFT...SO HAVE KEPT JUST CHANCE MENTION OF PRECIPITATION. FORECAST SOUNDINGS STILL APPEAR CONDUCIVE FOR PRECIPITATION TO AT LEAST BECOME MIXED WITH SNOW...HOWEVER AMOUNTS APPEAR TO BE LIGHT WITH GREATER QPF TO OUR WEST. NO OTHER CHANGES MADE FROM FRIDAY ON. STOFLET && .AVIATION... FOR THE 06Z TAFS...KEEPING AN EYE ON CONVECTION DEVELOPING UPSTREAM ACROSS SOUTHEASTERN NEBRASKA. OUTFLOW BOUNDARY JUST NOW PUSHING INTO NORTHERN KANSAS AND EXTREME SOUTHEASTERN NEBRASKA...AND SHOULD PUSH INTO NW MISSOURI WITHIN THE NEXT HALF HOUR. CURRENTLY THINKING THIS BOUNDARY WILL PUSH INTO THE KSTJ TERMINAL NEAR 8Z AND INTO THE KMCI TERMINAL NEAR 9-10Z. MOST OF THE CONVECTION HAS DEVELOPED BEHIND THIS BOUNDARY SO FAR AND THINK THIS WILL STAY THE TREND FOR THE MOST PART. ANY STORMS THAT DO DEVELOP WILL HAVE THE CHANCE TO BECOME SEVERE WITH THE MAIN THREATS BEING HAIL AND STRONG DAMAGING WINDS. BEHIND THE BOUNDARY...EXPECT WINDS TO SHIFT TO MORE OF A NORTHERLY DIRECTION. OTHERWISE...CONTINUED WITH LLWS AS LLJ CONTINUES TO STRENGTHEN WITH AROUND 50KTS AT THE TOP OF THE INVERSION. COLD FRONT IS STILL PROGGED TO PUSH THROUGH THE AREA FROM 12-15Z WITH STRONG NORTHWESTERLY WINDS ON THE BACK SIDE. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 PM CDT MON APR 2 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 400 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT STRONG SOUTHERLY FLOW WILL CONTINUE THIS EVENING...MAKING THE AIRMASS INCREASINGLY UNSTABLE. MUCH WARMER TEMPERATURES ALOFT WILL KEEP THUNDERSTORMS AT BAY ACROSS EASTERN KANSAS AND MISSOURI DURING THE EVENING. HOWEVER...A STRONG COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN MISSOURI AFTER MIDNIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE OUTLOOK AREA AT THAT TIME. A FEW OF THE THUNDERSTORMS MAY BE SEVERE AFTER MIDNIGHT...MAINLY ALONG AND NORTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. THE PRIMARY THREAT IS LARGE HAIL...ALTHOUGH AN ISOLATED THUNDERSTORM MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS MISSOURI ON TUESDAY...CONTINUING THE CHANCE FOR THUNDERSTORMS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE DURING THE MORNING HOURS...BEFORE THE FRONT MOVES INTO SOUTHERN MISSOURI BY THE AFTERNOON. MUCH COOLER WEATHER IS EXPECTED BEHIND THIS FRONT FOR THE REMAINDER OF THE WEEK. EARLY MORNING FREEZING TEMPERATURES ARE POSSIBLE THURSDAY THROUGH SUNDAY. WHILE THE AVERAGE LAST SPRING FROST GENERALLY DOES NOT OCCUR UNTIL THE MIDDLE OF APRIL...UNSEASONABLY WARM TEMPERATURES DURING THE MONTH OF MARCH HAVE CAUSED ACCELERATED GROWTH OF VEGETATION AROUND THE REGION. PERSONS ACROSS THE AREA SHOULD BE PREPARED TO PROTECT TENDER PLANTS FROM FROST AND FREEZE DAMAGE BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT ALONG AND NORTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 AM CDT TUE APR 3 2007 MOZ001-030730- ATCHISON- 145 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 230 AM CDT... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AUBURN...OR 22 MILES WEST OF TARKIO...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF ROCKPORT BY 205 AM CDT. 6 MILES NORTH OF TARKIO BY 215 AM CDT. THE TOWNS OF PHELPS CITY...WATSON AND WESTBORO ARE ALSO IN THE PATH OF THIS STORM. HAIL AROUND ONE HALF INCH IN DIAMETER...AND WINDS FROM 30 TO NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 225 AM CDT TUE APR 3 2007 MOZ001-002-011-030815- ATCHISON-HOLT-NODAWAY- 225 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NODAWAY AND NORTHERN HOLT COUNTIES UNTIL 315 AM CDT... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TARKIO...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... BURLINGTON JUNCTION BY 240 AM CDT. HOPKINS BY 300 AM CDT. THE TOWNS OF ELMO...CLEARMONT AND PICKERING ARE ALSO IN THE PATH OF THIS STORM. HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS FROM 30 TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 304 AM CDT TUE APR 3 2007 MOZ002>004-030845- GENTRY-NODAWAY-WORTH- 304 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHERN GENTRY AND SOUTHERN WORTH COUNTIES UNTIL 345 AM CDT... AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAVENWOOD...OR 8 MILES EAST OF MARYVILLE... MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... ALBANY BY 335 AM CDT. THE TOWNS OF CONCEPTION JUNCTION...CLYDE...WORTH...GENTRY AND DENVER ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS OF 40 TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CDT TUE APR 3 2007 MOZ004-005-030945- GENTRY-HARRISON- 338 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR HARRISON AND NORTHEASTERN GENTRY COUNTIES UNTIL 445 AM CDT... AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBANY...MOVING EAST AT 35 MPH. PEOPLE IN GENTRY AND HARRISON COUNTIES...INCLUDING THE CITIES OF ALBANY...NEW HAMPTON...RIDGEWAY AND CAINSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS OF 30 TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CDT TUE APR 3 2007 MOZ005-006-014-015-031000- DAVIESS-GRUNDY-HARRISON-MERCER- 415 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR GRUNDY...NORTHEASTERN DAVIESS... SOUTHEASTERN HARRISON AND SOUTHERN MERCER COUNTIES UNTIL 500 AM CDT... AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF GILMAN CITY...OR 13 MILES NORTHWEST OF TRENTON...MOVING EAST AT 30 MPH. PEOPLE IN DAVIESS...GRUNDY...HARRISON AND MERCER COUNTIES...INCLUDING THE CITY OF SPICKARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 AM CDT TUE APR 3 2007 KSZ025-MOZ028-031030- ATCHISON-PLATTE- 440 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN PLATTE COUNTIES UNTIL 530 AM CDT... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DENISON...OR 11 MILES WEST OF NORTONVILLE...MOVING EAST AT 40 MPH. PEOPLE IN ATCHISON AND PLATTE COUNTIES...INCLUDING THE CITIES OF EFFINGHAM...LANCASTER AND ATCHISON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. NRR
The Des Moines radar (KDMX), 176 km away, was scanning. The volume nearest the first event began at 09:59 UTC.
19 hail, 1 thunderstorm wind. Local standard time, as filed.
Near the intersection of HWY 136 and County Road EE.
On Highway 7.
Intersection of B and N highways.
Reported on Highway 50.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23915, 23916, 23917, 23918, 23919, 23920, 23938, 23921, 23922, 23923, 23925, 23926, 23928, 23930, 23931, 23933, 23934, 23935, 23936, 23937.